Previous issue ·  Next issue ·  Most recent issue · All issues   
Home Overview Authors Editorial Contact Subscribe

Moscow Mathematical Journal

Volume 13, Issue 4, October–December 2013  pp. 667–691.

Transitive Families of Transformations

Authors Péter T. Nagy (1), Karl Strambach (2)
Author institution: (1) Institute of Applied Mathematics, Óbuda University H-1034 Budapest, Bécsi út 96/b, HUNGARY
(2) Department Mathematik, Universität Erlangen-Nürnberg Kauerstr. 11, 91058 Erlangen, GERMANY


In the first part of the paper we model an abstract version of Sabinin's theory on transitive families 𝒮 of diffeomorphisms on a differentiable manifold; in particular we define an abstract holonomy group. In the second part we determine the linear connection associated with a smooth family 𝒮 and clarify the relations between it and the properties of 𝒮. Moreover, we prove that all natural holonomy groups are isomorphic if 𝒮 is a geodesic system. Finally we show that the group 𝒜 of smooth automorphisms of 𝒮 is a Lie subgroup of the group of affine transformation of the underlying manifold of 𝒮; if 𝒜 acts transitively we enlighten how 𝒜 influences the algebraic as well as the differential geometric properties of 𝒮.

2010 Mathematics Subject Classification. 20N05, 20B99, 22F50, 20N10

Keywords:  Transitive system of transformations, isotopism, holonomy group, homogeneous space

Back to Issue TOC    Full-Text PDF